Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 2, 2012, 9:22 PM CDT for Benton County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 9:22 PM CDT (02:22 UTC)
- Expired
- Aug 2, 2012, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
County Benton County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
962
WWUS84 KTSA 030222
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT THU AUG 2 2012
ARZ001-030300-
BENTON AR-
922 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHERN BENTON
AT 922 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DECATUR...
MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ROCKY COMFORT...LOWELL...GENTRY...HEALING
SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...VAUGHN AND DECATUR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3631 9406 3621 9412 3622 9433 3618 9434
3631 9459 3632 9459 3640 9455
TIME...MOT...LOC 0222Z 294DEG 22KT 3633 9446
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:07 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 2, 6:07 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT THU AUG 2 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH THE ENTIRE 24 HOUR FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 344 PM CDT THU AUG 2 2012/
DISCUSSION...
ANOTHER OUTFLOW BOUNDARY STRIKES AGAIN. CONVECTION OVER KANSAS
ONCE AGAIN SENT AN OUTFLOW BOUNDARY DOWN INTO OKLAHOMA EARLY THIS
MORNING...AND IT HAS HAD SOME AFFECT ON TEMPS TODAY. BECAUSE OF
THIS...IT DOES NOT APPEAR THAT THE ALL-TIME TEMP RECORD WILL BE
REACHED AT TULSA. THE LATEST RUNS OF THE HRRR SUGGEST SOME
ISOLATED TO WIDELY SCATTERED STORMS COULD DEVELOP ALONG THE EAST-
WEST ORIENTED LOW LVL TROUGH/CONVERGENT ZONE LATE THIS AFTERNOON
AND THIS EVENING. OTHER ELEVATED STORMS COULD DEVELOP ON THE EDGE
OF THE CAP LATE TONIGHT TO OUR EAST.
NAM MODEL 850MB DATA SUGGESTS THAT FRIDAY WILL BE ANOTHER
SCORCHER...WITH HIGHS NEAR 110...ALTHOUGH CONVECTIVE OUTFLOW COULD
AFFECT THIS LIKE IT HAS THE PAST COUPLE OF DAYS. SATURDAY IS
SHAPING UP TO BE HOTTER DUE TO SOME COMPRESSIONAL WARMING AHEAD OF
AN APPROACHING FRONT. SW WINDS WILL BE STRONGER AS WELL...AND THIS
WILL REALLY INCREASE FIRE WEATHER CONCERNS. THE HEAT HEADLINES
WILL CONTINUE ON THROUGH FRIDAY...HOWEVER THIS MAY NEED TO BE
EXTENDED INTO SATURDAY IN LATER FORECASTS. STORMS THAT FORM ALONG
THE FRONT IN KANSAS SATURDAY MAY MAKE THEIR WAY DOWN INTO OKLAHOMA
AND ARKANSAS LATE SATURDAY AND SATURDAY NIGHT. MUCH
COOLER...RELATIVELY SPEAKING...850MB TEMPS...MORE CLOUDS...AND
HIGHER HUMIDITY WILL YIELD HIGHS BELOW 100 DEGREES ON SUNDAY.
TEMPS WARM BACK UP NEXT WEEK INTO THE 100S...HOWEVER IT DOES APPEAR
THAT THE REBUILDING RIDGE AND RESULTING HEAT WILL NOT BE AS
INTENSE THIS GO AROUND. THERE MAY BE ANOTHER WEAK BOUNDARY BY NEXT
THURSDAY OR SO...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INSERT POPS
JUST YET.
LACY
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ010-
ARZ019-ARZ029.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ002-ARZ011-ARZ020.
&&
AVIATION...06Hazardous weather outlook, Aug 2, 5:02 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT THU AUG 2 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT THU AUG 2 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTH OF A LINE FROM MCALESTER TO FORT SMITH.
ONSET...AFTER 6 PM.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA INTO FAR WESTERN
ARKANSAS.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...PRIMARILY SOUTH OF INTERSTATE 44.
ONSET...ONGOING...IMPROVING SLOWLY AFTER SUNSET.
DISCUSSION...
EXCESSIVE HEAT CONTINUES ACROSS THE MUCH OF THE SOUTHERN PLAINS
AND HEAT ADVISORIES AND HEAT WARNINGS REMAIN IN EFFECT. THE
HEAT STRESS WILL BE MOST PRONOUNCED WHERE OVERNIGHT LOW TEMPERATURES
REMAIN WARM AND WELL ABOVE NORMAL VALUES...PRIMARILY NORTHEAST
OKLAHOMA AND FAR WESTERN ARKANSAS. THIS HEAT COMBINED WITH THE
ONGOING DROUGHT WILL CONTINUE TO CREATE DAILY FIRE WEATHER
CONCERNS...ESPECIALLY WHERE LOCALLY GUSTY WINDS DEVELOP DURING
THE AFTERNOON HOURS. ALSO...THUNDERSTORM CHANCES WILL REMAIN
ACROSS NORTHERN AREAS THIS EVENING AND OVERNIGHT...PRIMARILY
FOCUSED ON A WEAK OUTFLOW BOUNDARY THAT REMAINS IN THE VICINITY.
ANY STORMS WHICH CAN DEVELOP WILL BE CAPABLE OF STRONG DOWNBURST
WINDS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE EXCESSIVE HEAT WILL CONTINUE THROUGH FRIDAY...AND POSSIBLY
INTO SATURDAY AHEAD OF A WEAK FRONTAL BOUNDARY WHICH WILL PUSH
INTO NORTHEAST OKLAHOMA. THIS BOUNDARY WILL INCREASE THUNDERSTORM
CHANCES...PRIMARILY FOR NORTHERN AREAS ALONG WITH PROVIDING A
BRIEF BREAK FROM THE RECENT HEAT LEVELS. THE EFFECTS OF THE
FRONT WILL BE SHORT-LIVED WITH HEAT BUILDING AGAIN FOR EARLY
NEXT WEEK. DAILY FIRE WEATHER CONCERNS WILL CONTINUE ALMOST
DAILY...SO BE MINDFUL OF LOCAL BURN BANS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 2, 8:00 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT THU AUG 2 2012
ARZ001-030130-
BENTON AR-
800 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
BENTON
AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HIWASSE...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILLER...BENTONVILLE...ROGERS...GRAVETTE...PEA
RIDGE...HEALING SPRINGS...CAVE SPRINGS...VAUGHN...CENTERTON...
AVOCA...HIWASSE AND BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3641 9399 3621 9421 3621 9424 3642 9446
3651 9438 3650 9420
TIME...MOT...LOC 0100Z 307DEG 17KT 3644 9430Special weather statement, Aug 2, 8:34 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU AUG 2 2012
OKZ063-030200-
DELAWARE OK-
834 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CHLOETA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...JAY...COLCORD...CHLOETA AND LAKE EUCHA STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3646 9462 3618 9458 3636 9501 3650 9497
TIME...MOT...LOC 0134Z 288DEG 14KT 3643 9492Special weather statement, Aug 2, 9:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT THU AUG 2 2012
ARZ001-030300-
BENTON AR-
922 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHERN BENTON
AT 922 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DECATUR...
MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ROCKY COMFORT...LOWELL...GENTRY...HEALING
SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...VAUGHN AND DECATUR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3631 9406 3621 9412 3622 9433 3618 9434
3631 9459 3632 9459 3640 9455
TIME...MOT...LOC 0222Z 294DEG 22KT 3633 9446The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:34 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Aug 3, 10:37 AM CDT | Fire Weather Watch | TSA | Craig, Creek, McIntosh, Mayes, Muskogee, Nowata and 8 more | 15 hr |
| Aug 3, 4:40 PM CDT | Red Flag Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 3 hr |
| Aug 2, 8:00 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Aug 2, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 47 min |
| Aug 2, 10:39 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| Aug 2, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 35 min |
| Aug 3, 12:17 AM CDT | Special Weather Statement | TSA | Carroll | 28 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.